Advanced Search
MyIDEAS: Login to save this paper or follow this series

Labor Turnover and the Dynamics of Labor Productivity

Contents:

Author Info

Abstract

This paper develops a general equilibrium labor search model to match the dynamic behavior of job creation, job destruction, employment, and labor productivity. Persistence in idiosyncratic productivity levels and endogenous job destruction generate a changing distribution of labor productivity across jobs that has implications for the evolution of aggregate labor productivity. Realistic cyclical dynamics are produced, with labor productivity leading the cycle and employment lagging the cycle. The results show that a delay in some job destruction in response to a negative shock is essential to fitting dynamic patterns in the data. The paper also implements a computationally feasible method for solving models with persistent idiosyncratic shocks without requiring shocks to be limited to transitions on a coarse state space

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.georgetown.edu/faculty/rmh24/Hussey.spf3.pdf
File Function: Full text
Download Restriction: None

Bibliographic Info

Paper provided by Georgetown University, Department of Economics in its series Working Papers with number gueconwpa~03-03-32.

as in new window
Length:
Date of creation: 30 Mar 2003
Date of revision:
Handle: RePEc:geo:guwopa:gueconwpa~03-03-32

Contact details of provider:
Postal: Georgetown University Department of Economics Washington, DC 20057-1036
Phone: 202-687-6074
Fax: 202-687-6102
Email:
Web page: http://econ.georgetown.edu/

Order Information:
Postal: Roger Lagunoff Professor of Economics Georgetown University Department of Economics Washington, DC 20057-1036
Email:
Web: http://econ.georgetown.edu/

Related research

Keywords:

Find related papers by JEL classification:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Robert Hussey, 2005. "Quadrature-Based Methods for Solving Heterogeneous Agent Models with Discontinuous Distributions," Computational Economics, Society for Computational Economics, vol. 26(1), pages 1-17, August.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:geo:guwopa:gueconwpa~03-03-32. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bo Sun).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.